MAUDE Adverse Event Report: B. BRAUN MEDICAL INC APEX; COMPOUNDER

B. BRAUN MEDICAL INC APEX; COMPOUNDER
Model Number 601224
Medical Device Problem Code Application Program Problem: Dose Calculation Error (1189)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device logs have been received.The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As per user facility: customer reported an encounter an issue were when the universal ingredient (ui) is selected to be something other than water and the container is changed during a manifold flush the software changes the ui to line 1 water.In this case the ui was line 3 trophamine and it changed to line 1 water when the trophamine container was changed.The ui was changed back to trophamine by the operator and compounding was able to continue.No patient involvement.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).The software issue has to do with scanning the source line barcode from the main screen to bring up the "replace container" screen for the current universal ingredient.When this is done in the middle of an order (only possible if user first presses "pause"), then the universal ingredient will revert from whatever station is was (2 or 3) to station 1.The final flush of the order will be performed with sterile water from station 1 instead of the intended universal ingredient.This will result in less volume of the intended universal ingredient in the amount of the flush volume and more of station 1 (water) than intended in the amount of the flush volume.Some of this flush volume will not make it into the final container, as it will be used to fill the manifold for the next order.Also, a manifold flush will be required prior to that next order.Additionally, the compounding activity report will show incorrect values for both delivered volume and ordered volume, neither will reflect the intended ordered volume.There is an active apex software project to address this issue.If additional pertinent information becomes available a follow-up report will be filed.
 
Event or Problem Description
As per user facility: customer reported an encounter an issue where when the universal ingredient (ui) is selected to be something other than water and the container is changed during a manifold flush the software changes the ui to line 1 water.In this case the ui was line 3 trophamine and it changed to line 1 water when the trophamine container was changed.The ui was changed back to trophamine by the operator and compounding was able to continue.No patient involvement.
 
Additional Manufacturer Narrative
An additional information request was received for this report number.On 09apr2020, two (2) attempts were made to send the response to the email address provided in the request, (b)(6).However, rejection emails were received that stated (b)(6) wasn't found at fda.Hhs.Gov.Therefore, this mdr follow-up is being generated to provide the reponse to the additional information request.Please see the attached documents.To note, a hardcopy response was also sent via mail to the address listed in the request on 10apr2020.

Brand Name
APEX
Common Device Name
COMPOUNDER
Manufacturer (Section D)
B. BRAUN MEDICAL INC
1601 wallace drive, suite 150
carrollton TX 75006 6690
MDR Report Key8508402
Report Number1641965-2019-00008
Device Sequence Number1524955
Product Code NEP
UDI-Device Identifier04046964801068
UDI-Public(01)04046964801068
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number601224
Device Catalogue Number601224
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer04/08/2019
04/08/2019
Initial Report FDA Received Date04/12/2019
Supplement Report FDA Received Date05/29/2019
04/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1